Alert archive / New York / River Flood Warnings in 2021
River Flood Warning 15, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Oct 16, 2021, 4:49 PM EDT for Onondaga County, New York. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 16, 2021, 4:49 PM EDT (20:49 UTC)
- Expired
- Oct 16, 2021, 9:48 PM EDT
- In force
- 5 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Onondaga County, NY
The radar
The Binghamton radar (KBGM), 86 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Onondaga Creek near Nedrow (ONDN6). The gauge peaked at 5.05 ft at Oct 16, 2021, 4:00 PM EDT.
- Action stage
- 4.5 ft
- Minor stage
- 5 ft
- Moderate stage
- 5.5 ft
- Major stage
- 6 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04239000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
497
WGUS41 KBGM 162049
FLWBGM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Binghamton NY
449 PM EDT Sat Oct 16 2021
...The National Weather Service in Binghamton NY has issued a Flood
Warning for the following rivers in New York...
Onondaga Creek At Nedrow affecting Onondaga County.
For the Finger Lakes/seneca/oswego River...including Nedrow, Ithaca,
Auburn, Ithaca, Geneva, Oneida, Liverpool, Auburn...Minor flooding
is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
&&
NYC067-170900-
/O.NEW.KBGM.FL.W.0015.211016T2049Z-211017T1330Z/
/ONDN6.1.ER.211016T1949Z.211017T0000Z.211017T0130Z.NR/
449 PM EDT Sat Oct 16 2021
The National Weather Service in Binghamton has issued a
* Flood Warning for
the Onondaga Creek At Nedrow.
* From this afternoon to late tomorrow morning.
* At 4:16 PM EDT Saturday the stage has reached minor flooding.
* Flood stage is 5.0 feet.
* Minor flooding is occurring and minor flooding is forecast. This
approaches the flood of record.
* Forecast...The river is expected to rise to a crest of 5.1 feet
this evening. It will then fall below flood stage late this
evening.
* Impact...At 5.0 feet, Flood stage - minor flooding begins.
&&
LAT...LON 4307 7616 4301 7612 4281 7613 4283 7618
4299 7618
$$
TAC1 follow-up statement
633
WGUS81 KBGM 170148
FLSBGM
Flood Statement
National Weather Service Binghamton NY
948 PM EDT Sat Oct 16 2021
...The Flood Warning is cancelled for the following rivers in New
York...
Onondaga Creek At Nedrow affecting Onondaga County.
NYC067-170300-
/O.CAN.KBGM.FL.W.0015.000000T0000Z-211017T0148Z/
/ONDN6.1.ER.211016T1949Z.211016T2046Z.211016T2130Z.NR/
948 PM EDT Sat Oct 16 2021
...The Flood Warning for the Onondaga Creek At Nedrow has been
cancelled...
The Flood Warning is cancelled for
the Onondaga Creek At Nedrow.
* At 9:30 PM EDT Saturday the stage was below flood stage.
* Flood stage is 5.0 feet.
* Forecast...The river is expected to continue to fall to be below 4
feet Sunday morning.
&&
LAT...LON 4307 7616 4301 7612 4281 7613 4283 7618
4299 7618
$$
TACWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Oct 16, 3:08 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 16, 3:08 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 308 PM EDT Sat Oct 16 2021 .SYNOPSIS... The cold front has passed through the region with much cooler weather the next few days. Lake effect rain showers are possible across the NY Thruway corridor and north tonight into tomorrow with more isolated showers tomorrow afternoon for the rest of CNY. && .NEAR TERM /THROUGH SUNDAY/... 315 PM Update... The cold front has almost moved east of the region with a line of stronger showers and isolated thunderstorms stretching from the Catskills down to the Poconos. Those storms are expected to be east of our region in the next hour with residual rain showers behind the front that will last into the early evening. Much cooler air advects in aloft with 850 mb temperatures falling to around 0C late tonight. With warm water temperatures in the Great Lakes, lake effect rain showers develop tonight and last through much of tomorrow with the NY thruway corridor and north seeing the greatest coverage of showers and clouds. A weak shortwave rotating around the back side of the trough will help enhance lake effect rain showers tomorrow afternoon into the northern tier of PA. Coupled with day time heating, a few isolated thunderstorms are possible along the southern Tug Hill into the Western Mohawk valley. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... 210 pm update... A high amplitude long-wave trough diving south from Hudson Bay into the mid Atlantic will be the primary mechanism for ushering in a cooler but seasonal air mass late this weekend and early next week. A fairly steady w/nw flow within this regime will help draw south an air mass defined by 850 mb temps around +1 to -1 deg C Sunday night into Monday morning. The cold air aloft advecting over relatively warm Lake Ontario waters...roughly 15-17 deg C...should be enough of a difference to generate low level instability and trigger rain showers off the lake with a few strikes of lightning not out of the question either Sun night. Best chance of lightning will be within 50 mi of the lake. The synoptic trough shifts to the east on Monday, but a trailing short wave on the back side of the system will drop south across NY and PA during the day. This embedded wave will have a secondary surge of cold air associated with it and act to keep temperatures in the upper 40s and lower 50s through the day Monday...and linger the light rain showers, mainly over NY into the evening hours. The overlap of ending showers Monday night and cold air moving in could lead to a few snowflakes mixing in over northern Oneida County. Otherwise, should be mainly light rainfall amounts. High pressure will build in on Tuesday and allow for dry weather conditions and slightly warmer temperatures...into the upper 50s and lower/mid 60s. A tight pressure gradient on the back side of the departing system will lead to gusty northwest winds through the day Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... 210 pm update... A period of dry weather will set up Tuesday night through Thursday morning as a broad dome of high pressure builds across the Great Lakes and Northeast. The air mass will also be warmer than the past several days, with 850mb temps +7 to +10 deg C spreading through the area. These conditions will lead to more sunshine and daytime highs in the mid to upper 60s on Wed and Thu. Overnight lows will be on the chilly side, dropping into the 40s for most locations, and possibly some upper 30s in the higher terrain of NY above 2000 ft. The next wave moves in from the west later Thursday and Friday with scattered rain showers possible. There could also be a few isolated thunderstorms as well as a sharp cold front is expected to cut through the region...which will bring temperatures down once again. Highs on Friday will only top out in the upper 50s and lower 60s. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... The line of showers and thunderstorms that have gone through CNY is approaching AVP and will be moving through between 18 and 19Z. Cigs have been variable with the showers behind the front so MVFR and VFR conditions expected between showers then near IFR or near IFR with any passing shower to impact a terminal. Cold air advecting in tonight will dry out most of the region but lake effect clouds and rain showers will continue to affect RME and SYR. Obs closest to Lake Ontario already show cigs down to around 1000 ft and those will advect into SYR and RME this afternoon and stick around through tomorrow morning. As winds become more westerly, there could be some improvement at SYR around 4Z. For all other terminals tomorrow, day time heating could lead to a deck of fair weather cumulus under the cold air aloft, with BGM and ITH being the most likely to see restrictions. Isolated rain showers look to develop in the late morning as well but confidence was too low to put into the TAFs as of now but tempos could be added later. Outlook... Sunday through Sunday night...Chance of showers, mainly for the NY terminals; intermittent restrictions possible. Monday...Chance of showers, mainly RME and SYR, and associated restrictions. Otherwise, mainly VFR. Tuesday through Thursday...Mainly VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...AJG NEAR TERM...AJG SHORT TERM...BJT LONG TERM...BJT AVIATION...AJG
Hazardous weather outlook, Oct 16, 4:14 PM EDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 414 PM EDT Sat Oct 16 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-172015- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 414 PM EDT Sat Oct 16 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 16, 3:22 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
322 PM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HEAVY RAIN MASONVILLE 42.25N 75.37W
10/16/2021 M1.27 INCH DELAWARE NY TRAINED SPOTTER
RAINFALL TODAY.
&&
BJTSpecial weather statement, Oct 16, 3:23 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Binghamton NY
323 PM EDT Sat Oct 16 2021
NYZ062-162000-
Sullivan NY-
323 PM EDT Sat Oct 16 2021
...Strong thunderstorms will impact portions of eastern Sullivan
County through 400 PM EDT...
At 323 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Willowemoc to near Parksville to
Monticello. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fallsburg, Monticello, Liberty, Neversink, South Fallsburg,
Wurtsboro, Woodridge, Phillipsport, Loch Sheldrake and Hurleyville.
This includes the following highway exits...
Interstate 86/Route 17 between 99 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central New York.
&&
LAT...LON 4153 7475 4184 7477 4199 7472 4188 7446
4175 7457 4165 7440 4160 7438
TIME...MOT...LOC 1923Z 247DEG 31KT 4195 7467 4187 7469 4163 7467
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
TACLocal storm report, Oct 16, 3:29 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
329 PM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM NON-TSTM WND DMG HONESDALE 41.58N 75.25W
10/16/2021 WAYNE PA 911 CALL CENTER
TREE ON HOUSE ON LAKESIDE DRIVE.
&&Local storm report, Oct 16, 3:39 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
339 PM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HEAVY RAIN NINEVEH 42.20N 75.60W
10/16/2021 M1.17 INCH CHENANGO NY 911 CALL CENTER
&&Local storm report, Oct 16, 3:57 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
357 PM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM NON-TSTM WND DMG ROSCOE 41.93N 74.92W
10/16/2021 SULLIVAN NY 911 CALL CENTER
TREE DOWN ON WIRES.
0315 PM NON-TSTM WND DMG LIBERTY 41.80N 74.75W
10/16/2021 SULLIVAN NY 911 CALL CENTER
TREE AND WIRES DOWN.
&&Local storm report, Oct 16, 4:16 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
416 PM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN POINT ROCK 43.38N 75.55W
10/16/2021 M2.46 INCH ONEIDA NY TRAINED SPOTTER
20 HOURS.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 4:07 AM EDT | Special Weather Statement | BGM | Steuben | 38 min |
| Oct 16, 4:43 AM EDT | Special Weather Statement | BGM | Schuyler, Steuben, Yates | 47 min |
| Oct 16, 4:49 AM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 41 min |
| Oct 16, 5:13 AM EDT | Special Weather Statement | BGM | Seneca | 47 min |
| Oct 16, 5:31 AM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Yates | 44 min |
| Oct 16, 5:34 AM EDT | Tornado Warning | BGM | Schuyler, Seneca, Yates | 26 min |
| Oct 16, 5:55 AM EDT | Tornado Warning | BGM | Cayuga, Seneca, Tompkins | 35 min |
| Oct 16, 6:25 AM EDT | Tornado Warning | BGM | Cayuga, Cortland, Onondaga | 35 min |
| Oct 16, 6:50 AM EDT | Special Weather Statement | BGM | Onondaga | 40 min |
| Oct 16, 9:33 AM EDT | Special Weather Statement | BGM | Tompkins | 27 min |
| Oct 16, 9:48 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Tompkins | 42 min |
| Oct 16, 10:20 AM EDT | Areal Flood Advisory | BGM | Cayuga, Onondaga | 3 hr |
| Oct 16, 10:27 AM EDT | Special Weather Statement | BGM | Onondaga | 33 min |
| Oct 16, 10:59 AM EDT | Areal Flood Advisory | BGM | Madison, Onondaga | 3 hr |
| Oct 16, 11:15 AM EDT | Special Weather Statement | BGM | Oneida | 30 min |
| Oct 16, 11:30 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Tompkins | 20 min |
| Oct 16, 11:50 AM EDT | Special Weather Statement | BGM | Chenango | 25 min |
| Oct 16, 12:53 PM EDT | Areal Flood Advisory | BGM | Chenango, Cortland, Madison | 3 hr |
| Oct 16, 3:23 PM EDT | Special Weather Statement | BGM | Sullivan | 37 min |
Nearby
River Flood Warnings in New York, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.